Alert archive / Florida / Gale Warnings in 2018

Gale Warning 3, NWS Jacksonville, FL

March 12, 2018

NWS Jacksonville, FL issued this gale warning at Mar 12, 2018, 3:13 AM EDT. It took effect at Mar 12, 2018, 3:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2018, 3:13 AM EDT (07:13 UTC)
In effect from
Mar 12, 2018, 3:00 PM EDT
Expired
Mar 12, 2018, 10:51 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

467 
WHUS72 KJAX 120713
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
313 AM EDT Mon Mar 12 2018

AMZ470-121500-
/O.NEW.KJAX.SC.Y.0016.180312T1500Z-180312T1900Z/
/O.UPG.KJAX.GL.A.0002.180312T1900Z-180313T0100Z/
/O.NEW.KJAX.GL.W.0003.180312T1900Z-180313T0500Z/
/O.EXT.KJAX.SC.Y.0015.180313T0500Z-180313T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
313 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT
TUESDAY...

The National Weather Service in Jacksonville has issued a Gale
Warning, which is in effect from 3 PM this afternoon to 1 AM EDT
Tuesday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 11 AM this morning to 3 PM EDT
this afternoon. 

* WINDS...West winds 10 knots early this morning, shifting to west
  northwest and increasing to 25 to 30 knots early this afternoon
  with frequent gale force gusts expected through midnight. Winds
  becoming northwest and decreasing to 20 knots late tonight. 

* WAVES/SEAS...Seas building to 4 to 6 feet with occasional seas
  up to 8 feet late this morning. Seas then building to 6 to 9
  feet with occasional seas up to 11 feet late this afternoon
  through Monday night.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

AMZ472-474-121500-
/O.NEW.KJAX.SC.Y.0016.180312T1500Z-180312T1900Z/
/O.NEW.KJAX.GL.W.0003.180312T1900Z-180313T0500Z/
/O.EXT.KJAX.SC.Y.0015.180313T0500Z-180313T0900Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
313 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT
TUESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 5 AM EDT
TUESDAY...

The National Weather Service in Jacksonville has issued a Gale
Warning, which is in effect from 3 PM this afternoon to 1 AM EDT
Tuesday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 11 AM this morning to 3 PM EDT
this afternoon. 

* WINDS...West winds 10 knots early this morning, shifting to west
  northwest and increasing to 25 to 30 knots early this afternoon
  with frequent gale force gusts expected through midnight. Winds
  becoming northwest and decreasing to 20 knots late tonight.

* WAVES/SEAS...Seas building to 4 to 6 feet with occasional seas
  up to 8 feet late this morning. Seas then building to 6 to 9
  feet with occasional seas up to 11 feet late this afternoon
  through Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ450-452-454-121500-
/O.EXT.KJAX.SC.Y.0015.180312T1500Z-180313T0500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
313 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
1 AM EDT TUESDAY...

* WINDS...West winds 10 knots early this morning, shifting to west
  northwest and increasing to 20 to 25 knots late this morning.
  Occasional Gale Force wind gusts expected this afternoon and
  evening. Winds becoming northwest and decreasing to 15 to 20 
  knots late tonight.

* WAVES/SEAS...Seas building to 3 to 5 feet with occasional seas
  up to 6 feet this afternoon and tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Nelson
3 follow-up statements
312 
WHUS72 KJAX 121432
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1032 AM EDT Mon Mar 12 2018

AMZ470-472-474-121945-
/O.CON.KJAX.SC.Y.0016.180312T1500Z-180312T1900Z/
/O.CON.KJAX.GL.W.0003.180312T1900Z-180313T0500Z/
/O.CON.KJAX.SC.Y.0015.180313T0500Z-180313T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1032 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 AM EDT
TUESDAY...

* WINDS...West winds 10 TO 15 knots This morning, shifting to 
  west northwest and increasing to 25 to 30 knots early this 
  afternoon with frequent gale force gusts expected through 
  midnight. Winds becoming northwest and decreasing to 20 knots 
  late tonight. 

* WAVES/SEAS...Seas building to 4 to 6 feet with occasional seas 
  up to 8 feet late this morning. Seas then building to 6 to 9 
  feet with occasional seas up to 11 feet late this afternoon 
  through Monday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ450-452-454-121945-
/O.CON.KJAX.SC.Y.0015.180312T1500Z-180313T0500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
1032 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
TUESDAY...

* WINDS...Winds shifting to west northwest and increasing to 20 to
  25 knots early this afternoon. Occasional Gale Force wind gusts
  expected this afternoon and evening. Winds becoming northwest 
  and decreasing to 15 to 20 knots late tonight. 

* WAVES/SEAS...Seas building to 3 to 5 feet with occasional seas 
  up to 6 feet this afternoon and tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

SCC
185 
WHUS72 KJAX 121914
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
314 PM EDT Mon Mar 12 2018

AMZ470-472-474-130315-
/O.EXP.KJAX.SC.Y.0016.000000T0000Z-180312T1900Z/
/O.CON.KJAX.GL.W.0003.000000T0000Z-180313T0500Z/
/O.CON.KJAX.SC.Y.0015.180313T0500Z-180313T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
314 PM EDT Mon Mar 12 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 AM EDT
TUESDAY...

* WINDS...West-northwest at 25 to 30 knots through the evening 
  with frequent gale force gusts expected through midnight. Winds 
  becoming northwest and decreasing to 20 knots late tonight. 

* WAVES/SEAS...Seas 6 to 9 feet with occasional seas up to 11 
  feet late this afternoon through Monday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

AMZ450-452-454-130315-
/O.CON.KJAX.SC.Y.0015.000000T0000Z-180313T0500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
314 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
TUESDAY...

* WINDS...West northwest winds 20 to 25 knots through evening.
  Occasional Gale Force wind gusts expected this evening. Winds 
  becoming northwest and decreasing to 15 to 20 knots late 
  tonight. 

* WAVES/SEAS...Seas building to 3 to 5 feet with occasional seas
  up to 6 feet tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

scc
409 
WHUS72 KJAX 130251 AAA
MWWJAX

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Jacksonville FL
1051 PM EDT Mon Mar 12 2018

AMZ470-472-474-130900-
/O.CAN.KJAX.GL.W.0003.000000T0000Z-180313T0500Z/
/O.EXT.KJAX.SC.Y.0015.180313T0251Z-180313T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1051 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Gale Warning. 

* WINDS...Northwest winds 25 knots with a few gusts to gale force.

* SEAS...Seas 6 to 8 feet with occasional seas up to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

AMZ450-452-454-130400-
/O.CAN.KJAX.SC.Y.0015.000000T0000Z-180313T0500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
1051 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Small Craft Advisory. 

Northwest winds 15 to 20 knots with higher gusts still possible
tonight.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Mar 11, 9:45 PM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Mar 11, 9:45 PM EDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
945 PM EDT Sun Mar 11 2018

.UPDATE...A weakening line of showers with isolated storms...
associated with a pre-frontal trough...will continue to move
across the region during the remainder of the evening and push
offshore overnite. Appears best chance of rain will be from
around the I-10 corridor north as the southern portion of the
line is showing signs of breaking up. There will a brief period of
heavy rain and possible storm but no severe or strong storms
expected. A resurgence of showers and isolated storms expected
later tonight into Monday morning associated with the cold front.

&&

.AVIATION...Line of showers with embedded storms will continue
to move east the remainder of the evening and overnite affecting
mainly VQQ...JAX...SSI...and possibly CRG. MVFR with showers
and possible brief IFR at SSI between 02z-04Z and at remainder
of terminals between 04Z-07Z. Widespread MVFR cigs with VCSH are
expected to develop with ocnl IFR from around 08Z til around
17Z-18Z Monday. Conditions expected to improve to VFR Monday
afternoon with gusty Nw winds.

&&

.MARINE...Low pressure across Se Ga will move Ne to off the
South Carolina coast by sunrise on Monday. This feature will drag
a cold front across our local waters during the early morning
hours on Monday. Showers and thunderstorms will begin to increase
in coverage over the waters this evening, with numerous showers
and embedded thunderstorms expected during the frontal passage on
Monday morning. West- northwesterly winds will develop by the mid
to late morning hours and will strengthen during the afternoon,
with Small Craft Advisory (SCA) conditions developing both near
shore and offshore during the afternoon hours. Occasional gusts to
Gale Force will be possible during the late afternoon hours
through Monday night offshore, with some Gale Force gusts possible
on Monday night near shore.

Rip Currents: A low risk is anticipated Monday and Tuesday as
offshore winds develop and strengthen.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  56  62  35  60 /  80  40   0   0
SSI  60  65  41  59 /  60  60   0   0
JAX  61  69  39  64 /  60  60   0   0
SGJ  62  71  42  62 /  60  70   0   0
GNV  61  69  37  64 /  70  70   0   0
OCF  62  70  38  65 /  70  80   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 3 PM Monday to 10 AM EDT Tuesday for
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Gale Watch from Monday afternoon through Monday evening for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM.

     Small Craft Advisory from 9 PM Monday to 10 AM EDT Tuesday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM.

     Small Craft Advisory from 3 PM Monday to 3 AM EDT Tuesday for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

&&

PP/AK/NM

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 12:32 AM EDTSpecial Marine WarningJAX43 min
Mar 12, 3:13 AM EDTSmall Craft AdvisoryJAX12 hr
Mar 12, 10:47 AM EDTWind AdvisoryJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more10 hr

Nearby

Gale Warnings in Florida, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.